Arkansas, 2010Wildfire in Arkansas, November 5 to 11, 2010
November 5 to 11, 2010 · NWS LZK · 2 events in 2 counties and zones
Dry conditions continued into early November. Low humidities and periodic breezy weather created conditions favorable for wildfires.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry conditions continued into early November. Low humidities and periodic breezy weather created conditions favorable for wildfires. Rain later in the month caused the threat of wildfires to diminish considerably.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 5, 5:04 AM CST, 5 hours 26 minutes earlier.
Area forecast discussion, Nov 5, 5:04 AM CST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
604 AM CDT FRI NOV 5 2010
.AVIATION...
HIGH PRESSURE WILL SLIDE INTO ARKANSAS TODAY. NORTHWEST WINDS WILL
CONTINUE THROUGH THE DAY BUT SUBSIDE AT SUNSET. SUBSIDENCE WILL
CONTINUE THROUGH THE PERIOD WITH CLEAR SKIES...AND VFR CONDITIONS.
&&
.PREV DISCUSSION... /ISSUED 257 AM CDT FRI NOV 5 2010/
DISCUSSION...
MAIN CONCERNS THIS FORECAST CYCLE ARE ELEVATED WILD FIRE DANGER
TODAY WITH POSSIBLE NEAR RED FLAG CONDITIONS. THEN POSSIBLE
FREEZING TEMPS NORTH TO SOUTH PARTS OF AR WITH POTENTIAL FREEZE
WARNING FOR AREAS THAT HAVE NOT HAD A FREEZE YET. NEXT CHANCE OF
RAIN POSSIBLY NEXT WEDNESDAY.
STRONG SURFACE HIGH PRESSURE SYSTEM CONTINUES TO BUILD IN OVER AR.
WINDS STILL REMAIN ELEVATED BUT WILL SEE A GRADUAL LOWERING TODAY
AS THE PRESSURE GRADIENT LOOSENS AND SPEEDS WILL OVERALL STAY
BELOW LAKE WIND ADVISORY LEVELS. QUITE DRY ATMOSPHERE FILTERING IN
WITH DEW POINT TEMPS IN THE 20S STATE WIDE. DID SEE SOME AREAS
MEET RED FLAG CONDITIONS ON THURSDAY AFTERNOON...BUT WITH WINDS
DOWN...WILL UPDATE FIRE DANGER WEATHER STATEMENT IS AM AND INDICATE
CONDITIONS WILL HAVE TO BE MONITORED. OTHERWISE...THE DEEPENING
UPPER TROUGH WAS OVER THE EASTERN U.S...AS STRONG NW FLOW REMAINS
IN PLACE OVER THE PLAINS. TEMPS WERE RUNNING AT OR BELOW NORMAL VALUES.
SHORT TERM...TODAY THROUGH MONDAY
AS STATED WITH WINDS LOWERING TODAY...LAKE WIND ADV LEVELS ARE
NOT EXPECTED AND FIRE WEATHER CONDITIONS WILL BE MONITORED. TODAY
SUNNY SKIES WITH OVERALL BELOW NORMAL TEMPS DUE TO THE COLD AIR
ADVECITON. THE SURFACE HIGH CENTERS OVER AR SATURDAY MORNING AND
WITH THE MAX RADIATIONAL COOLING...COLDEST TEMPS WILL BE SEEN.
FREEZE WARNING IS IN EFFECT SATURDAY MORNING. TEMPS MODERATE A BIT
ON SATURDAY...BUT MORE SIGNIFICANT WARMING TAKES PLACE SUNDAY TO
NEXT WEEK AS THE SURFACE RIDGE MOVES EAST...AND THE UPPER RIDGE
BUILDS OVER THE EASTERN PLAINS. DRY THROUGH THE SHORT TERM. EVEN
WITH RECENT RAINS...WITH WILD FIRE DANGER REMAINS UP.
LONG TERM...TUESDAY THROUGH THURSDAY NIGHT
AN UPPER RIDGE WILL BE OVER THE SOUTHEAST U.S. TO BEGIN THE
PERIOD WITH A DEEP TROUGH OVER THE ROCKIES. THE UPPER TROUGH MOVES
EAST TUESDAY NIGHT AND WEDNESDAY. THROUGH THURSDAY THIS TROUGH
WILL DIG INTO THE MID SOUTH.
AT THE SURFACE A COLD FRONT WILL BE IN THE PLAINS TUESDAY. THIS WILL
MOVE EAST TUESDAY NIGHT AND WEDNESDAY AND INCREASE CHANCES OF
SHOWERS AND THUNDERSTORMS OVER ARKANSAS AS IT DOES SO. MOISTURE WILL
BE LIMITED WITH THE FRONT AT FIRST BUT THEN INCREASES WEDNESDAY. THE
FRONT WILL BE SLOW TO MOVE THROUGH THE STATE. BEST RAIN CHANCES WILL
BE THURSDAY AS THE UPPER LOW FOLLOWS UP THE COLD FRONT. MODELS ARE
IN FAIR AGREEMENT WITH SOME DIFFERENCES IN TIMING. ABOVE NORMAL
TEMPERATURES ARE EXPECTED THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 51 28 57 36 / 0 0 0 0
CAMDEN AR 58 29 62 34 / 0 0 0 0
HARRISON AR 50 27 59 36 / 0 0 0 0
HOT SPRINGS AR 56 31 60 35 / 0 0 0 0
LITTLE ROCK AR 56 31 60 36 / 0 0 0 0
MONTICELLO AR 57 30 60 33 / 0 0 0 0
MOUNT IDA AR 56 26 61 33 / 0 0 0 0
MOUNTAIN HOME AR 50 26 59 34 / 0 0 0 0
NEWPORT AR 52 28 56 35 / 0 0 0 0
PINE BLUFF AR 56 31 59 35 / 0 0 0 0
RUSSELLVILLE AR 54 27 60 34 / 0 0 0 0
SEARCY AR 53 28 58 34 / 0 0 0 0
STUTTGART AR 55 32 59 36 / 0 0 0 0
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 1 AM TO 9 AM CDT SATURDAY FOR ARKANSAS-
BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-DALLAS-DESHA-DREW-
FAULKNER-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-JACKSON-JEFFERSON-
LINCOLN-LONOKE-MONROE-OUACHITA-PERRY-PIKE-PRAIRIE-PULASKI-SALINE-
WHITE-WOODRUFF.
&&
AVIATION...51
Hazardous weather outlook, Nov 5, 4:00 AM CST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI NOV 5 2010
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI NOV 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
HIGH PRESSURE WILL BE CENTERED OVER THE REGION TONIGHT AND
EARLY SATURDAY...RESULTING IN CLEAR SKIES...LIGHT WINDS AND COLD
TEMPERATURES. LOWS WILL BE IN THE MID 20S TO LOWER 30S. A FREEZE
WARNING HAS BEEN POSTED FOR TONIGHT FOR LOCATIONS GENERALLY ALONG
AND EAST OF A LINE FROM BATESVILLE...TO PERRYVILLE...TO
MURFREESBORO. THE WARNING COVERS AREAS THAT HAVE NOT EXPERIENCED A
WIDESPREAD FREEZE THIS SEASON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
TEMPERATURES WILL SLOWLY MODERATE STARTING LATE IN THE WEEKEND AS
THE HIGH SHIFTS EASTWARD AND SOUTHERLY WINDS RETURN TO THE MID
SOUTH. DRY WEATHER WILL CONTINUE INTO EARLY NEXT WEEK. SMALL CHANCES
OF SHOWERS AND THUNDERSTORMS WILL RETURN TO THE FORECAST TOWARD THE
MIDDLE OF NEXT WEEK AS A NEW STORM SYSTEM MOVES INTO THE SOUTHERN
PLAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
51
Wildfire, Van Buren
- When
- November 5, 10:30 AM CST to November 10, 11:30 AM CST
- Where
- Van Buren forecast zone
- Reported by
- Park/Forest Service
A wildfire 16 miles northwest of Clinton burned 1004 acres. The fire was in a very remote area and no structures were lost.
Wildfire, Searcy
- When
- November 7, 2:30 PM CST to November 11, 2:30 PM CST
- Where
- Searcy forecast zone
- Reported by
- Park/Forest Service
A wildfire about a mile west of Leslie burned 331 acres. No structures were lost.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Puerto Rico, November 5 to 7, 20106 events
- High Wind in Maine, November 5, 201052 kt wind · 2 events
- Heavy Snow in North Carolina, November 5 to 6, 20102 events
- Winter Weather in Kentucky, November 5 to 6, 20102 events
- Coastal Flood in New York, November 5, 20101 event
- Marine Strong Wind in Gulf of Mexico, November 5, 2010$2,000 · 1 event
- Wildfire in Hawaii, November 5, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260649, 260650.